Advanced Theoretical and Applied Studies of Fractional Differential Equations 2013View this Special Issue
Research Article | Open Access
R. Darzi, B. Mohammadzadeh, A. Neamaty, D. Bǎleanu, "Lower and Upper Solutions Method for Positive Solutions of Fractional Boundary Value Problems", Abstract and Applied Analysis, vol. 2013, Article ID 847184, 7 pages, 2013. https://doi.org/10.1155/2013/847184
Lower and Upper Solutions Method for Positive Solutions of Fractional Boundary Value Problems
We apply the lower and upper solutions method and fixed-point theorems to prove the existence of positive solution to fractional boundary value problem , , , , , , where denotes Riemann-Liouville fractional derivative, ß is positive real number, , and is continuous on . As an application, one example is given to illustrate the main result.
In the recent years, fractional calculus has been one of the most interesting issues that have attracted many scientists, especially in the fields of mathematics and engineering sciences. Many natural phenomena can be presented by boundary value problems of fractional differential equations. Many authors in different fields such as chemical physics, fluid flows, electrical networks, and viscoelasticity try to present a model of these phenomena by boundary value problems of fractional differential equations [1–4]. In order to achieve extra information in fractional calculus, interested readers can refer to more valuable books that are written by other authors [5–20].
The existence and multiplicity of solutions or positive solutions of nonlinear fractional differential equation (FDE) by the use of fixed point theorems, Leray-Shauder theory, and so forth are mentioned in some papers [6, 8, 12, 20, 21]. Few papers have considered the boundary value problems of fractional differential equations [12, 14]. By the use of some fixed point theorems on cones, Zhang  obtained the existence of positive solution for the equation with the boundary conditions In , Liang and Zhang applied lower and upper solutions method and fixed point theorems to obtain some results on the existence of positive solutions for the following BVPs: where denotes Riemann-Liouville fractional derivative.
In this paper, we investigate the existence of positive solution for a nonlocal BVP of FDE, using lower and upper solutions method and fixed point theorem, where denotes standard Riemann-Liouville fractional derivative, , and .
The main result of this paper can be seen in Theorem 10. In Theorem 10, we use the following conditions: is nondecreasing with respect to , for , there exist a positive constant such that , for all , and the Schauder fixed-point theorem to show that problem (4)-(5) has a positive solution.
2. Basic Definitions and Preliminaries
In this section, we present the necessary definitions and lemmas that will be used to prove our new results.
Lemma 7. If , then for , the problem, has a unique positive solution
Proof. We can apply Lemma 6 to reduce (13) to an equivalent integral equation for some . From and in (14), we have . On the other hand, yields Then, the unique solution of problem is given by . Obviously, if on . The proof is complete.
3. Main Result
In this section, we present and prove our main result.
Proof. By Lemma 7, for , we have For , we have The proof is complete.
Proof. Since , there exists so that for . We define Therefore, we have On the other hand, by direct computation, we get This completes the proof of the lemma.
Proof. Suppose that
and . We show that and are lower and upper solutions of (4)-(5), respectively. From Lemma 7, is a positive solution of the following problem:
We know that . Now, using the assumption of the theorem, we get
Therefore, from and since , the following relations satisfy
Since and satisfy the boundary conditions, and are lower and upper solutions of (4)-(5), respectively. Now, we suppose that
and prove that FBVP,
has a solution. Consider operator , with , where is defined as in Lemma 8. It is easy to see that is continuous in . Since is nondecreasing in (from), for , we have
So, there exists a positive constant , such that . We will show that the operator is equicontinuous.
Case??1. If ,
Case??2. If , Therefore, the operator is equicontinuous, and by Arzela-Ascoli theorem, is a compact operator. Now, the Schauder fixed-point theorem  shows that the operator has a fixed-point theorem and so FBVP (32)-(33) has a solution. Finally, we will prove that FBVP (4)-(5) has a positive solution. Suppose that is a solution of FBVP (32)-(33). Since the function is nondecreasing in , we have Assuming , By Lemma 7, ; that is, for . Similarly, for . Therefore is a positive solution of FBVP (4)-(5). The proof is complete.
- K. B. Oldham and J. Spanier, The Fractional Calculus, Academic Press, New York, NY, USA, 1974.
- B. Ross, Ed., The Fractional Calculus and Its Applications, vol. 475 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1975.
- F. B. Tatom, “The relationship between fractional calculus and fractals,” Fractals, vol. 3, no. 1, pp. 217–229, 1995.
- T. F. Nonnenmacher and R. Metzler, “On the Riemann-Liouville fractional calculus and some recent applications,” Fractals, vol. 3, no. 3, pp. 557–566, 1995.
- S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives (Theory and Application), Gordon and Breach Science, Yverdon, Switzerland, 1993.
- A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier Science B.V., Amsterdam, The Netherlands, 2006.
- K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, New York, NY, USA, 1993.
- I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999.
- V. Lakshmikantham, S. Leela, and J. Vasundhara, Theory of Fractional Dynamic Systems, Cambridge Academic Publishers, Cambridge, UK, 2009.
- R. P. Agarwal, M. Benchohra, and B. A. Slimani, “Existence results for differential equations with fractional order and impulses,” Memoirs on Differential Equations and Mathematical Physics, vol. 44, pp. 1–21, 2008.
- R. P. Agarwal, M. Benchohra, and S. Hamani, “Boundary value problems for fractional differential equations,” Georgian Mathematical Journal, vol. 16, no. 3, pp. 401–411, 2009.
- C. Yu and G. Z. Gao, “On the solution of nonlinear fractional order differential equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 63, no. 5-7, pp. e971–e976, 1998.
- B. Ahmad and J. J. Nieto, “Existence results for a coupled system of nonlinear fractional differential equations with three-point boundary conditions,” Computers & Mathematics with Applications, vol. 58, no. 9, pp. 1838–1843, 2009.
- A. M. Nahušev, “The Sturm-Liouville problem for a second order ordinary differential equation with fractional derivatives in the lower terms,” Doklady Akademii Nauk SSSR, vol. 234, no. 2, pp. 308–311, 1977.
- S. Zhang, “Positive solutions for boundary-value problems of nonlinear fractional differential equations,” Electronic Journal of Differential Equations, vol. 36, pp. 1–12, 2006.
- M. Benchohra, J. Henderson, S. K. Ntouyas, and A. Ouahab, “Existence results for fractional order functional differential equations with infinite delay,” Journal of Mathematical Analysis and Applications, vol. 338, no. 2, pp. 1340–1350, 2008.
- D. Băleanu, K. Diethelm, E. Scalas, and J. J. Trujillo, Fractional Calculus Models and Numerical Methods, vol. 3 of Series on Complexity, Nonlinearity and Chaos, World Scientific, River Edge, NJ, USA, 2012.
- D. Băleanu and J. J. Trujillo, “On exact solutions of a class of fractional Euler-Lagrange equations,” Nonlinear Dynamics, vol. 52, no. 4, pp. 331–335, 2008.
- D. Băleanu and O. G. Mustafa, “On the global existence of solutions to a class of fractional differential equations,” Computers & Mathematics with Applications, vol. 59, no. 5, pp. 1835–1841, 2010.
- M. El-Shahed and J. J. Nieto, “Nontrivial solutions for a nonlinear multi-point boundary value problem of fractional order,” Computers & Mathematics with Applications, vol. 59, no. 11, pp. 3438–3443, 2010.
- M. El-Shahed, “Positive solutions for boundary value problem of nonlinear fractional differential equation,” Abstract and Applied Analysis, vol. 2007, Article ID 10368, 8 pages, 2007.
- S. Liang and J. Zhang, “Positive solutions for boundary value problems of nonlinear fractional differential equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 11, pp. 5545–5550, 2009.
- D. Guo and J. Zhang, Nonlinear Fractional Analysis, Science and Technology Press, Jinan, China, 1985.
Copyright © 2013 R. Darzi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.